Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at May 19, 2017, 4:25 AM EDT for Greene County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2017, 4:25 AM EDT (08:25 UTC)
- Expired
- May 19, 2017, 5:00 AM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
County Greene County, OH
The radar
The Cincinnati radar (KILN), 32 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1869 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.7
The text
As transmitted.
087 WWUS81 KILN 190825 SPSILN Special Weather Statement National Weather Service Wilmington OH 425 AM EDT FRI MAY 19 2017 OHZ053-054-062-063-190900- Fayette OH-Madison OH-Clark OH-Greene OH- 425 AM EDT FRI MAY 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAYETTE... SOUTHEASTERN CLARK...CENTRAL GREENE AND SOUTHWESTERN MADISON COUNTIES UNTIL 500 AM EDT... At 424 AM EDT, radar indicated a strong thunderstorm over Wilberforce, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Penny size hail... Locations impacted include... Fairborn, Xenia, Yellow Springs, Cedarville, Jamestown, South Charleston, Jeffersonville, Wilberforce, New Jasper, South Solon. This includes I-71 in Ohio between mile markers 64 and 71. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3963 8398 3981 8399 3986 8352 3959 8351 TIME...MOT...LOC 0824Z 268DEG 23KT 3973 8389 $$ Sites
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at May 19, 2:22 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 19, 2:22 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 222 AM EDT Fri May 19 2017 .SYNOPSIS... With an upper level ridge over the southeastern states, generally warm conditions are expected through the weekend, with occasional chances for showers and storms. A cold front will move into the region Sunday, providing a greater chance for precipitation, before drier and cooler conditions move into the area on Monday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Scattered thunderstorms may linger overnight especially near a cold front draped across Northwest Ohio. Some of the storms may persist through tonight as the front sags southward, since models show CAPE decreasing but not disappearing in this humid airmass. Lows are forecast to remain well above normal, in the upper 50s north to upper 60s south. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... On Friday morning, a southward-moving cold front will be moving into the ILN CWA, with some level of model disagreement regarding the extent of its progression. This boundary will undercut the overall dome of higher theta-e through the low and mid levels, at least temporarily limiting the chances for precipitation in the northern half of the forecast area. Attention will turn to a weak 700mb shortwave moving into central Kentucky by morning, which should help to take advantage of whatever weak surface-based instability (and perhaps some elevated instability) remains in place early on Friday. Precipitation chances are thus expected to gradually increase from SW to NE over the course of the day, though mainly focusing on the southern two-thirds of the forecast area by afternoon, with the slightly cooler and more stable air to the north. There will certainly be a gradient in temperatures across the ILN CWA, which could help focus the convection, which (at its most in the south) will be in an environment with 1500-2000 J/kg of MLCAPE. With generally weak wind shear -- especially in the low levels) -- the severe threat will again be limited to isolated situations in the stronger storm cores. With the axis of the mid-level ridge ending up positioned over the forecast area by late evening into the overnight, chances for precipitation will again decrease, roughly coincident with the usual diurnal cycle as well. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Active weather pattern through the long term forecast period. Mid level shortwave and associated surface wave of low pressure to eject northeast into the Great Lakes Saturday. Surface frontal boundary which was stalled across the south will lift north as a warm front Saturday. This will keep a continued threat of showers and thunderstorms with the best chance west. In the warm sector expect Saturdays highs to range from 80 to 85. Surface wave tracks across the Great Lakes with associated cold front pushing east across the region Sunday. Model solutions generally a little quicker with the frontal passage. This will bring an enhanced chance for thunderstorms. Have continued likely pops with a period of categorical during the afternoon. With clouds and precipitation, temperatures will be a little cooler, with Sundays highs ranging from the mid 70s west to 80 east. A lingering chance of a post frontal rain shower Sunday night and then drying out Monday as surface high pressure providing a temporary dry period early next week. Cooler temperatures expected Monday with highs a little below normal, ranging from the upper 60s northwest to the lower 70s southeast. Jet energy to carve out mid/upr level low over the Mid MS Vly next week. ECMWF is deeper and further east, so pcpn onset a little delayed and lingers longer. GFS solution is less amplified and more progressive. Uncertainty increases with model solutions diverging on timing and amplitude of this system. Have chance pops developing Tuesday afternoon and across the region Wednesday. Have lingered chance pops into early Thursday and then diminish pops as the upper low is expected to shift east. Highs Tuesday will be close to normal with and generally 70 to 75, and then cooler Wednesday from the lower 60s nw to upper 60s se. Cool readings expected to continue next Thursday with highs in the mid and upper 60s. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... A cold front is moving south through the region this morning and scattered thunderstorm activity will occur as it passes. A variable wind field will be found today as the front stalls along the Ohio River. After a brief respite in activity this morning, the front will lift northward during the afternoon and storms will fire again as an upper level shortwave works in from the west. Some storms from the later part of the day will linger into the evening but activity will be on a downward trend overnight. Added some pre-dawn fog to areas that saw overnight showers, basically all taf sites except KCVG and KLUK. Outside of any thunderstorm activity, VFR conditions are expected. As noted in the earlier discussion, the scattered nature of the storms and model uncertainty do not allow for precise timing of occurrence at any particular TAF site. Continue to keep conditions VFR for this issuance but threw some MVFR conditions in tempo groups later this evening. OUTLOOK...Thunderstorms with MVFR conditions are possible through Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hatzos NEAR TERM...Coniglio/Hatzos SHORT TERM...Hatzos LONG TERM...AR AVIATION...Franks
Hazardous weather outlook, May 18, 8:31 PM EDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 831 PM EDT Thu May 18 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-200045- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 831 PM EDT Thu May 18 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 18, 10:36 PM EDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1036 PM EDT THU MAY 18 2017
OHZ026-190315-
Hardin OH-
1036 PM EDT THU MAY 18 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HARDIN COUNTY UNTIL
1115 PM EDT...
At 1035 PM EDT, radar indicated a strong thunderstorm near Belle
Center, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Kenton, Roundhead, Mount Victory, Ridgeway, Hepburn, Silver Creek,
Mentzer, Jumbo, Pfeiffer, Walton and State Route 195 at State Route
235.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4050 8342 4050 8352 4051 8356 4053 8388
4065 8388 4066 8342
TIME...MOT...LOC 0235Z 272DEG 49KT 4056 8368
ConiglioLocal storm report, May 18, 11:35 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1135 PM EDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM FLOOD 5 SSE KENTON 40.58N 83.56W
05/18/2017 HARDIN OH TRAINED SPOTTER
MINOR STREET FLOODING.
&&Special weather statement, May 19, 12:37 AM EDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1237 AM EDT FRI MAY 19 2017
OHZ053-054-062-190500-
Madison OH-Clark OH-Greene OH-
1237 AM EDT FRI MAY 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLARK...
NORTHEASTERN GREENE AND SOUTHERN MADISON COUNTIES UNTIL 100 AM EDT...
At 1236 AM EDT, radar indicated a strong thunderstorm near South
Charleston, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Locations impacted include...
London, Jefferson, West Jefferson, South Charleston, Lake Darby,
Lafayette, South Solon, Midway, Newport, Lilly Chapel, Selma,
Gladstone, Madison Lake, Big Plain, Wrightsville and Chenoweth.
This includes the following Interstates...
I-70 in Ohio between mile markers 81 and 86.
I-71 in Ohio between mile markers 80 and 87.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3997 8325 3994 8323 3993 8323 3992 8325
3985 8324 3974 8325 3971 8360 3972 8365
3971 8366 3970 8372 3981 8374 4000 8325
TIME...MOT...LOC 0436Z 251DEG 30KT 3978 8355
FranksSpecial weather statement, May 19, 1:27 AM EDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Wilmington OH
127 AM EDT FRI MAY 19 2017
OHZ054-055-064-190600-
Madison OH-Franklin OH-Pickaway OH-
127 AM EDT FRI MAY 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN...NORTHWESTERN
PICKAWAY AND SOUTHEASTERN MADISON COUNTIES UNTIL 200 AM EDT...
At 127 AM EDT, radar indicated a strong thunderstorm near London,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Locations impacted include...
Columbus, Grove City, London, Groveport, Ashville, Mount Sterling,
South Bloomfield, Obetz, Commercial Point, Urbancrest, Midway,
Harrisburg, Orient, Lockbourne, Darbyville, Newport, Chenoweth,
Georgesville, Madison Lake and Darbydale.
This includes the following Interstates...
I-70 in Ohio between mile markers 104 and 107.
I-71 in Ohio between mile markers 77 and 105.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3968 8286 3969 8325 3970 8326 3971 8349
3988 8350 3995 8288
TIME...MOT...LOC 0527Z 266DEG 17KT 3979 8340
SitesSpecial weather statement, May 19, 2:28 AM EDT, 1 hour 57 minutes before
Special Weather Statement National Weather Service Wilmington OH 228 AM EDT FRI MAY 19 2017 OHZ054-055-064-190700- Madison OH-Franklin OH-Pickaway OH- 228 AM EDT FRI MAY 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN... NORTHWESTERN PICKAWAY AND SOUTHEASTERN MADISON COUNTIES UNTIL 300 AM EDT... At 227 AM EDT, radar indicated a strong thunderstorm near London, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Locations impacted include... Columbus, Grove City, London, Mount Sterling, Commercial Point, Urbancrest, Midway, Harrisburg, Orient, Darbyville, Newport, Chenoweth, Derby, Lilly Chapel, Georgesville, Madison Lake, Darbydale, Big Plain and Wrightsville. This includes I-71 in Ohio between mile markers 79 and 99. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3973 8351 3987 8349 3992 8307 3969 8306 TIME...MOT...LOC 0627Z 269DEG 24KT 3979 8344 Sites
Special weather statement, May 19, 4:25 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Wilmington OH 425 AM EDT FRI MAY 19 2017 OHZ053-054-062-063-190900- Fayette OH-Madison OH-Clark OH-Greene OH- 425 AM EDT FRI MAY 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAYETTE... SOUTHEASTERN CLARK...CENTRAL GREENE AND SOUTHWESTERN MADISON COUNTIES UNTIL 500 AM EDT... At 424 AM EDT, radar indicated a strong thunderstorm over Wilberforce, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Penny size hail... Locations impacted include... Fairborn, Xenia, Yellow Springs, Cedarville, Jamestown, South Charleston, Jeffersonville, Wilberforce, New Jasper, South Solon. This includes I-71 in Ohio between mile markers 64 and 71. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3963 8398 3981 8399 3986 8352 3959 8351 TIME...MOT...LOC 0824Z 268DEG 23KT 3973 8389 Sites
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 10:16 PM EDT | Special Weather Statement | ILN | Auglaize, Mercer | 44 min |
| May 18, 10:36 PM EDT | Special Weather Statement | ILN | Hardin | 39 min |
| May 18, 10:39 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 3 hr |
| May 19, 12:37 AM EDT | Special Weather Statement | ILN | Madison | 23 min |
| May 19, 1:27 AM EDT | Special Weather Statement | ILN | Madison | 33 min |
| May 19, 1:59 AM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Madison | 31 min |
| May 19, 2:28 AM EDT | Special Weather Statement | ILN | Madison | 32 min |
| May 19, 12:35 PM EDT | Special Weather Statement | ILN | Scioto | 25 min |
| May 19, 1:00 PM EDT | Special Weather Statement | ILN | Fairfield | 30 min |
| May 19, 1:33 PM EDT | Special Weather Statement | ILN | Fairfield | 27 min |
| May 19, 1:56 PM EDT | Special Weather Statement | ILN | Fairfield, Licking | 34 min |
| May 19, 2:24 PM EDT | Special Weather Statement | ILN | Licking | 36 min |
| May 19, 3:14 PM EDT | Special Weather Statement | ILN | Miami | 31 min |
| May 19, 3:22 PM EDT | Special Weather Statement | ILN | Darke | 23 min |
| May 19, 3:30 PM EDT | Areal Flood Advisory | ILN | Darke, Miami, Shelby | 3 hr |
| May 19, 3:36 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 39 min |
| May 19, 3:43 PM EDT | Special Weather Statement | ILN | Champaign, Miami | 47 min |
| May 19, 3:56 PM EDT | Areal Flood Advisory | ILN | Auglaize, Champaign, Clark, Darke, Logan, Mercer and 2 more | 3 hr |
| May 19, 3:59 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 46 min |
| May 19, 4:09 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 51 min |
| May 19, 4:12 PM EDT | Special Weather Statement | ILN | Hamilton | 33 min |
| May 19, 4:14 PM EDT | Special Weather Statement | ILN | Miami | 31 min |
| May 19, 4:22 PM EDT | Special Weather Statement | ILN | Butler, Warren | 23 min |
| May 19, 4:25 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Warren | 35 min |
| May 19, 4:27 PM EDT | Special Weather Statement | ILN | Champaign | 48 min |
| May 19, 4:36 PM EDT | Special Weather Statement | ILN | Clark, Montgomery | 39 min |
| May 19, 4:49 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Warren | 26 min |
| May 19, 4:50 PM EDT | Special Weather Statement | ILN | Clermont | 40 min |
| May 19, 4:52 PM EDT | Special Weather Statement | ILN | Franklin | 23 min |
| May 19, 4:53 PM EDT | Special Weather Statement | ILN | Greene, Madison | 52 min |
| May 19, 4:56 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Delaware, Franklin, Licking, Madison and 1 more | 3 hr |
| May 19, 5:10 PM EDT | Special Weather Statement | ILN | Brown, Clinton, Fayette, Highland | 50 min |
| May 19, 5:14 PM EDT | Special Weather Statement | ILN | Franklin | 31 min |
| May 19, 5:16 PM EDT | Special Weather Statement | ILN | Licking | 29 min |
| May 19, 5:18 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 42 min |
| May 19, 5:22 PM EDT | Special Weather Statement | ILN | Fayette, Madison | 23 min |
| May 19, 5:35 PM EDT | Special Weather Statement | ILN | Adams, Ross | 40 min |
| May 19, 5:40 PM EDT | Special Weather Statement | ILN | Franklin, Licking, Pickaway | 50 min |
| May 19, 5:50 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Fairfield, Fayette, Highland, Pickaway, Pike and 1 more | 25 min |
| May 19, 5:56 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 34 min |
| May 19, 6:07 PM EDT | Special Weather Statement | ILN | Adams, Pike | 53 min |
| May 19, 6:11 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Pike, Ross | 34 min |
| May 19, 6:13 PM EDT | Special Weather Statement | ILN | Fairfield | 47 min |
| May 19, 6:30 PM EDT | Special Weather Statement | ILN | Hocking | 45 min |
| May 19, 6:45 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 15 min |
| May 19, 6:53 PM EDT | Special Weather Statement | ILN | Scioto | 37 min |
| May 19, 3:55 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Gallatin, Grant, Kenton | 50 min |
| May 19, 4:17 PM EDT | Areal Flood Advisory | ILN | Gallatin | 3 hr |
| May 19, 4:31 PM EDT | Special Weather Statement | ILN | Gallatin | 29 min |
| May 19, 4:40 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Grant, Kenton, Pendleton | 50 min |
| May 19, 5:27 PM EDT | Special Weather Statement | ILN | Owen | 33 min |
| May 19, 5:59 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 31 min |
| May 19, 6:01 PM EDT | Special Weather Statement | ILN | Bracken, Mason, Pendleton | 29 min |
| May 19, 6:03 PM EDT | Tornado Warning | ILN | Grant, Owen | 27 min |
| May 19, 6:04 PM EDT | Areal Flood Advisory | ILN | Carroll, Grant, Owen | 3 hr |
| May 19, 6:32 PM EDT | Special Weather Statement | ILN | Owen | 28 min |
| May 19, 2:31 PM EDT | Special Weather Statement | ILN | Ripley | 29 min |
| May 19, 3:00 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ripley | 22 min |
| May 19, 3:08 PM EDT | Special Weather Statement | ILN | Ohio, Switzerland | 52 min |
| May 19, 3:20 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ohio, Ripley, Switzerland | 40 min |
| May 19, 3:35 PM EDT | Areal Flood Advisory | ILN | Ripley | 3 hr |
| May 19, 3:35 PM EDT | Special Weather Statement | ILN | Ripley | 25 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.